My reason for asking this question:
A former, "newly acquired," physician instructed me to stop taking Plavix. I had been on Plavix for a period of approximately 5 years. The Plavix was prescribed for me by another physician after having several surgeries on my Femoral Arteries. The last surgery was for the placement of stents in both Femoral's. Prior to this I had a Aortal/Femoral bypass in '95.
When this (former, newly acquired physician) told me to stop taking the drug and said I no longer needed it, I simply stopped taking Plavix that day. Three months after discontinuing this medication, I entered the hospital with extensive Pulmonary Emboli involving both lungs and a Myocardial Infarction which required Open Heart surgery 4 months after that hospitalization. I'm not sure if the Myocardial Infarction involved a blood clot.
I've done some reading but can't seem to find an answer to this question. The episode with the Pulmonary Emboli and Myocardial Infarction was nearly 2 years ago. I would like to read some material regarding the d.c.'ing of Plavix and possible side effects of discontinuing it cold turkey, if any.